MAUDE Adverse Event Report: ST. JUDE MEDICAL TACTIFLEX¿ ABLATION CATHETER, SENSOR ENABLED¿; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

ST. JUDE MEDICAL TACTIFLEX¿ ABLATION CATHETER, SENSOR ENABLED¿; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number A-TFSE-DD
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
During an atrial fibrillation procedure, a temperature problem occurred which caused a delay.During an atrial fibrillation procedure for atrial flutter (afl), rf delivery was performed at the cti first.The temperature setting was 35w and temperature control was activated occasionally, but the output power increased.Due to the anatomy of the pouch, temperature control was activated and the procedure continued.However, the afl did not stop, and rf delivery was performed successfully to stop the afl.When approaching the left atrium and starting rf delivery at the pulmonary vein reconduction site (at 50w), the output did not increase; the temperature and output fluctuated on the generator waveforms of the ensite.The catheter was then replaced and the procedure was completed with no adverse consequences to the patient.A procedure delay of approximately 3 to 4 hours occurred.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h2, h3, h6.One bi-directional, curve d-d, tactiflex ablation catheter, sensor enabled was received for evaluation.The device was returned due to power delivery and unexpected temperature control issues.A simulated ablation was performed and no temperature or power delivery anomalies were noted.Further inspection of the distal electrode indicated the tip thermocouple was inadequately bonded within the distal tip well, consistent with the reported event.The catheter met specifications during electrical testing and irrigation flow testing.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information and analysis, the distal electrode indicated the tip thermocouple was inadequately bonded which may have contributed to the reported temperature issue and subsequent delay.The device inadequate bond is consistent with a design related issue.

Brand Name
TACTIFLEX¿ ABLATION CATHETER, SENSOR ENABLED¿
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key19018485
Report Number3008452825-2024-00181
Device Sequence Number12747523
Product Code OAE
UDI-Device Identifier05415067034557
UDI-Public(01)05415067034557(10)9073212(17)240430
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P220013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberA-TFSE-DD
Device Lot Number9073212
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by Manufacturer05/01/2024
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown